MAUDE Adverse Event Report: CARESTREAM HEALTH INC. DRX-EVOLUTION SYSTEM

CARESTREAM HEALTH INC. DRX-EVOLUTION SYSTEM
Catalog Number 1002237
Medical Device Problem Code Radiation Overexposure (3017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2023, the business partner (bp) medray, informed carestream health that a site exposed a patient more than 10x the expected dose.Per the investigation, it was determined that the user added a wrong view to a chest exam by mistake causing the overexposure.Root cause: the operator had added a hip view to a chest exam, due to this, the location defaulted to wall stand with detector instead of table with detector.This resulted in large mas and the operator did not verify the exposure parameters when reviewing the proper workspace selection.The operator had enough time to check the techniques on the screen.They didn't check techniques before exposing.The business parter applications went on site and explained to the customer the correct techniques to be used.The fe reiterated that the tech should verify all techniques before exposing.Per our radiation safety representative, and based on the techniques used for the exposure, the risk to this pediatric patient is minimal.The additional radiation dose is well below that which would result in any prompt effects like skin erythema, and the additional risk from stochastic effects is negligible.The system is currently in use.This was a one time event.There have been no re-occurrences.Csh has concluded this investigation.
 
Event or Problem Description
On (b)(6) 2023, the business partner (bp) medray, informed carestream health that a site exposed a patient more than 10x the expected dose.Expected dose: 100 kv, 28mas.Given dose: 100 kv, 353.2mas.

Brand Name
DRX-EVOLUTION SYSTEM
Common Device Name
DRX-EVOLUTION SYSTEM
Manufacturer (Section D)
CARESTREAM HEALTH INC.
150 verona street
rochester NY 14608
Manufacturer (Section G)
CARESTREAM HEALTH INC.
1049 ridge road west
rochester NY 14615
Manufacturer Contact
alejandra benitez
150 verona street
rochester, NY 14608
5856278533
MDR Report Key17736223
Report Number1317307-2023-00007
Device Sequence Number15172691
Product Code KPR
UDI-Device Identifier60889971739193
UDI-Public0160889971739193
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091889
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1002237
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown